MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY CSF SHUNT KIT, BURR HOLE VALVE, 16MM, MEDIUM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY CSF SHUNT KIT, BURR HOLE VALVE, 16MM, MEDIUM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Catalog Number 9040 E
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was unavailable for return.Therefore an evaluation of the device performance was not possible.A review of the manufacturing records showed no anomalies.All valves are 100% tested at the time of manufacture.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported to medtronic neurosurgery that when the healthcare professional flushed the valve preoperatively, it was not working.According to the report, the inlet valve only would suck the normal saline but could not flush.Reportedly, there was no injury to the patient.
 
Additional Manufacturer Narrative
Only the peritoneal catheter was returned.Approximately 90 cm of the peritoneal catheter was returned.The catheter was patent and met the requirements for leak testing.A review of the manufacturing records showed no anomalies.All catheters are 100% inspected at the time of manufacture.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
CSF SHUNT KIT, BURR HOLE VALVE, 16MM, MEDIUM
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6527815
Report Number2021898-2017-00231
Device Sequence Number11177343
Product Code JXG
UDI-Device Identifier00643169466340
UDI-Public00643169466340
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K831678
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Catalogue Number9040 E
Device Lot NumberE11990
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2017
Initial Date Received by Manufacturer 03/28/2017
Supplement Date Received by ManufacturerNot provided
05/30/2017
Initial Report FDA Received Date04/27/2017
Supplement Report FDA Received Date06/29/2017
10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1